New Jersey, 2007

Coastal Flood in New Jersey, August 10, 2007

August 10, 2007 · NWS PHI · 5 events in 5 counties and zones

The combination of an onshore flow during the day on the 10th and higher astronomical spring tides associated with the approaching new moon caused pockets of minor tidal flooding at the time of the evening high tide. 7 feet above mean lower low water in Sandy Hook (Monmouth County).

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of an onshore flow during the day on the 10th and higher astronomical spring tides associated with the approaching new moon caused pockets of minor tidal flooding at the time of the evening high tide. The high tide reached 6.8 feet above mean lower low water in Cape May (Cape May County) and 6.7 feet above mean lower low water in Sandy Hook (Monmouth County). Minor tidal flooding starts at 6.7 feet above mean lower low water. A weak low pressure system that moved through New Jersey on the 10th helped establish the weak onshore flow prior to the arrival of the high tide.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 10, 3:05 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 10, 3:05 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT FRI AUG 10 2007

.SYNOPSIS...
LOW PRESSURE WILL MOVE OFF THE COAST TONIGHT. HIGH PRESSURE WILL
THEN BUILD OVER THE REGION DURING THE WEEKEND AND BRING NOTICEABLY
DRIER AIR. A COLD FRONT IS THEN FORECAST TO MOVE THROUGH OUR AREA ON
MONDAY. ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH EITHER ON
WEDNESDAY OR THURSDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
ITS NOT TO OFTEN IN AUGUST WHERE ONE CAN SAY, AFTERNOON
TEMPERATURES DROPPING INTO THE 50S. WITH THE COLD FRONT TRACKING
ACROSS THE REGION NOW, THAT IS WHAT OCCURRED ACROSS THE FAR
NORTHWESTERN ZONES. CURRENT REPORTS OUT OF SUSSEX COUNTY NEW JERSEY
AS WELL AS CARBON AND MONROE COUNTIES DEPICT TEMPERATURES IN THE MID
TO UPPER 50S. WALK ACROSS THE COUNTY LINE INTO SULLIVAN COUNTY, NEW
YORK AND YOULL GET TO EXPERIENCE LOWER 50S. WE TOPPED OUT HERE AT
THE OFFICE AT 87 DEGREES. WE ARE CURRENTLY 73. THE RADAR IS PICKING
UP THE FRONT NICELY. AT ABOUT 250 PM...IT CROSSED KPHL.

WITH THE COLD FRONT PASSING ACROSS OUR SOUTHERN AND EASTERN PORTIONS
OF THE CWA, A SHOWER CAN NOT BE RULED OUT INTO THE EARLY EVENING.
THERE STILL IS SOME SURFACE BASED INSTABILITY REMAINING ACROSS THE
SOUTHERN ZONES WHERE THUNDER WAS MENTIONED. ITS STILL IN THE UPPER
80S ACROSS OUR OTHER SUSSEX COUNTY.

DRIER AIR WILL CONTINUE TO MAKES ITS WAY INTO THE REGION TONIGHT.
AFTER STARTING OUT MOSTLY CLOUDY ACROSS MOST OF THE ZONES THIS
EVENING, SKIES WILL TURN PARTLY CLOUDY.

WINDS HAVE PICKED BEHIND THE COLD FRONT WITH GUSTS UP TO 25 MPH.
THEY ARE FORECAST TO DIMINISH OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND AS THE FLOW
ALOFT BECOMES NORTHWEST. TEMPERATURES WILL BE IN THE MID 80S ACROSS
THE WARMEST SPOTS TOMORROW AND CLIMB INTO THE UPPER 80S ON SUNDAY.
LOWER HUMIDITY WILL BE IN THE AIR BASED OFF OF H8 TEMPS, THE MAV
DATA SETS LOOKED BETTER TOMORROW, BUT TOO HIGH ON SUNDAY. NO CHANGES
WERE MADE TO THE PRECIPITATION GRIDS. THE FORECAST REMAINED DRY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE HIGH PRESSURE THATS FORECAST TO BE IN PLACE THROUGH SUNDAY WILL
BREAK DOWN ON SUNDAY NIGHT ALLOWING A WEAK COLD FRONT TO MOVE
THROUGH THE REGION ON MONDAY. A SECOND COLD FRONT MOVING DOWN IN
THE NORTHWEST FLOW ALOFT IS FORECAST TO TRACK THROUGH THE CWA ON
WEDNESDAY BEFORE SLOWING UP OR STALLING JUST TO OUR SOUTH ON
THURSDAY.

THROUGH MUCH OF THE FORECAST PERIOD, TEMPERATURES SHOULD REMAIN AT
OR ABOVE NORMAL. BY THE END OF THE PERIOD, H5 RIDGING OVER THE
INTERMOUNTAIN WEST WILL FORCE A TROF TO DEEPEN DOWNSTREAM OVER THE
EASTERN PORTION OF THE U.S. TEMPERATURES WILL COOL AS A RESULT
PUTTING US SLIGHTLY BELOW NORMAL TOWARD THE END OF NEXT WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY WAS IN THE PROCESS OF WORKING SOUTHEASTWARD
THROUGH THE CENTRAL TAF SITES AS OF 19Z, AND WINDS WERE OR WILL
BECOME NORTHEASTERLY. THERE WERE PATCHES OF MARGINAL VFR AND EVEN
IFR CEILINGS NORTH OF THE FRONT, AND THESE WILL LIKELY AFFECT THE
METRO AIRPORTS FOR A FEW HOURS THIS AFTERNOON BEFORE IMPROVING
DURING LATE AFTERNOON OR EARLY EVENING. IT WILL TAKE A COUPLE OF
MORE HOURS FOR THE FRONT TO CLEAR KMIV AND KACY. OTHERWISE, A LOT OF
CUMULUS SHOULD BE AROUND INTO THE EVENING BEFORE RAISING UP TO MID
CLOUD LEVEL DURING TONIGHT, THEN BECOMING SCATTERED OVERNIGHT. THE
SOUTHERN TAF SITES WILL SUFFER A RISK OF LOCALIZED CONVECTION FOR
SEVERAL MORE HOURS THIS AFTERNOON, UNTIL THE LIFT AND ENERGY MOVE
OUT.

THEN, A DRIER NORTHEAST FLOW WILL PREVAIL LATER TONIGHT AND
SATURDAY. NO VISIBILITY RESTRICTIONS ARE EXPECTED AS DEW POINTS
CONTINUE TO DROP.

IN THE EXTENDED PERIOD, THERE IS A SLIGHT CHANCE OF SHOWERS OR TSTMS
SUNDAY NIGHT AND MONDAY, AND THEN AGAIN WEDNESDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY WILL BE CONTINUED AS FROM THE PREVIOUS
FORECAST. CONDITIONS WERE IN THE PROCESS OF DEVELOPING THIS
AFTERNOON AS THE FRONT MAKES STEADY PROGRESS INTO THE AREA WATERS.
NORTHERN AREAS WILL SEE 5 FOOT SEAS FIRST DURING THE REMAINDER OF
THIS AFTERNOON, SPREADING SOUTHWARD THIS EVENING. WAVEWATCH DOESNT
REALLY SPREAD THEM SOUTH TO BUOY 44009 UNTIL LATE TONIGHT, BUT WE
WILL KEEP THE CURRENT TIMING FOR CONTINUITYS SAKE AS WELL AS TO
PROVIDE SOME LEAD TIME. THE NORTHEAST FLOW, PROMPTING SEAS OF 4 TO 6
FEET EARLY SATURDAY, WILL DIMINISH LATER SATURDAY AS THE GRADIENT
RELAXES, AND SEAS SHOULD COME DOWN BELOW 5 FEET SATURDAY NIGHT. FOR
SUNDAY THROUGH WEDNESDAY, ADVISORY CONDITIONS ARE NOT ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD STATEMENT FOR MINOR TIDAL FLOODING WILL BE
CONTINUED FOR THIS EVENING, AS DEVELOPING NORTHEAST WINDS WILL CAUSE
TIDAL DEPARTURES TO BE AROUND 1 FOOT ABOVE NORMAL. THIS MAY JUST
CREEP INTO THE RANGE OF MINOR TIDAL FLOODING. THE NORTHEAST WINDS
WILL NOT AFFECT DELAWARE FOR AS LONG A TIME, SO TIDAL DEPARTURES ARE
NOT EXPECTED TO BE HIGH ENOUGH FOR MINOR TIDAL FLOODING THERE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 9 PM EDT THIS EVENING FOR
     NJZ012>014-020-022>027.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
     SATURDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ450-451.

&&

SYNOPSIS...KRUZDLO
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...KRUZDLO
AVIATION.../
MARINE.../
TIDES/COASTAL FLOODING.../
Hazardous weather outlook, Aug 10, 10:13 AM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1113 AM EDT FRI AUG 10 2007

NJZ012>014-020-026-027-111515-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1113 AM EDT FRI AUG 10 2007

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A STRENGTHENING NORTHEAST WIND IS EXPECTED TO DEVELOP ALONG THE
COASTAL AREAS TODAY AND PERSIST INTO TONIGHT. THIS WIND ALONG WITH
THE APPROACHING HIGHER TIDES...ASSOCIATED WITH THE NEW MOON...WILL
RESULT IN SOME MINOR TIDAL FLOODING.

ALSO, THERE COULD BE SOME HEAVY SHOWERS OVER MONMOUTH AND OCEAN
COUNTIES IN NEW JERSEY THROUGH EARLY AFTERNOON. IN ADDITION,
RESIDUAL RUNOFF FROM EARLIER RAIN IN MIDDLESEX COUNTY COULD CAUSE
LOCALIZED FLOODING INTO EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ022>025-111515-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1113 AM EDT FRI AUG 10 2007

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A STRENGTHENING NORTHEAST WIND IS EXPECTED TO DEVELOP ALONG THE
COASTAL AREAS THIS AFTERNOON AND PERSIST INTO TONIGHT. THIS WIND
ALONG WITH THE APPROACHING HIGHER TIDES ASSOCIATED WITH THE NEW
MOON WILL RESULT IN SOME MINOR TIDAL FLOODING.

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTHERN NEW JERSEY FOR THIS
AFTERNOON. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE STRONG
WINDS...ALTHOUGH HEAVY RAINS ARE POSSIBLE TOO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-111515-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-
1113 AM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...DELAWARE BAY WATERS...EASTERN
MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE THUNDERSTORMS EXISTS ACROSS THE DELMARVA REGION...SOUTHERN
NEW JERSEY AND THE DELAWARE BAY FOR THIS AFTERNOON. THE MAIN
THREAT WITH THE THUNDERSTORMS WILL BE STRONG WINDS...ALTHOUGH
HEAVY RAINS ARE POSSIBLE TOO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ001-007>010-015-017>019-PAZ054-055-060>062-067>071-111515-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1113 AM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME, ALTHOUGH THERE
COULD BE SOME RESIDUAL RUNOFF FROM THE MORNING RAINFALL OVER
MORRIS AND SOMERSET COUNTIES INTO EARLY AFTERNOON WHICH COULD
EXACERBATE ANY LOCALIZED FLOODING OR PONDING OF WATER ON ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450-451-111515-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1113 AM EDT FRI AUG 10 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 PM
EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ452>455-111515-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1113 AM EDT FRI AUG 10 2007

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ADDITIONALLY...THE STORM PREDICTION CENTER HAS INDICATED THAT A
SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY FOR TODAY. THE MAIN THREAT WITH
THE THUNDERSTORMS WILL BE STRONG WINDS...ALTHOUGH HEAVY RAINS ARE
POSSIBLE TOO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 10, 12:09 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 PM EDT FRI AUG 10 2007

DEZ002>004-MDZ015-019-020-NJZ021>025-102300-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
CENTREVILLE...EASTON...DENTON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY
109 PM EDT FRI AUG 10 2007

...RISK OF SEVERE WEATHER WITH STRONG THUNDERSTORMS AND TORRENTIAL
DOWNPOURS...

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE THUNDERSTORMS EXISTS ACROSS EXTREME SOUTHERN NEW JERSEY AND
PORTIONS OF THE DELMARVA THIS AFTERNOON AND EVENING. THE MAIN THREAT
WITH THE THUNDERSTORMS WILL BE STRONG WINDS AND POSSIBLE HAIL.

THE SHOWERS AND THUNDERSTORMS WILL FORM AHEAD OF A FRONTAL ZONE
CURRENTLY CROSSING THE DELAWARE VALLEY. ANY HEAVY RAIN MAY PRODUCE
AREAS OF FLOODING, PARTICULARLY ON ROADS AND IN POOR DRAINAGE AREAS.
STRONG THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION,
ANY THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER,
IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RPW
Special weather statement, Aug 10, 12:30 PM EST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT FRI AUG 10 2007

NJZ013-014-019-020-026-027-101930-
COASTAL OCEAN-EASTERN MONMOUTH-NORTHWESTERN BURLINGTON-OCEAN-
SOUTHEASTERN BURLINGTON-WESTERN MONMOUTH-
130 PM EDT FRI AUG 10 2007

...A SCATTERED LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
BURLINGTON...MONMOUTH AND OCEAN COUNTIES...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTH OF BROOKLYN TO 19 MILES SOUTH OF TRENTON...MOVING EAST
AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR PENN STATE
FOREST...JACKSON AROUND 145 PM...WARREN GROVE...BAMBER LAKE AROUND
200 PM...POINT PLEASANT BEACH...BROOKVILLE AROUND 215 PM...TOMS
RIVER AND SURF CITY AROUND 230 PM.

THE GREATEST CONCENTRATION OF STRONGER SHOWERS AND THUNDERSTORMS
SHOULD AFFECT SOUTHEAST MONMOUTH AND NORTHEAST OCEAN COUNTIES.

VERY HEAVY RAIN WILL FALL FROM THE STRONGER SHOWERS AND
THUNDERSTORMS. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS. PLEASE TAKE ROADWAYS THAT
ARE LESS PRONE TO ROADWAY FLOODING.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 coastal flood. Local standard time, as filed.

Coastal Flood, Eastern Atlantic

When
August 10, 5:00 PM EST to 8:00 PM EST
Where
Eastern Atlantic forecast zone
Reported by
C-MAN Station
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Cape May

When
August 10, 5:00 PM EST to 8:00 PM EST
Where
Eastern Cape May forecast zone
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Monmouth

When
August 10, 5:00 PM EST to 8:00 PM EST
Where
Eastern Monmouth forecast zone
Reported by
C-MAN Station
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Coastal Flood, Eastern Ocean

When
August 10, 5:00 PM EST to 8:00 PM EST
Where
Eastern Ocean forecast zone
Reported by
C-MAN Station
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Coastal Flood, Western Cape May

When
August 10, 5:00 PM EST to 8:00 PM EST
Where
Western Cape May forecast zone
Reported by
C-MAN Station
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

What these are

Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53701, 53702, 53703, 53704, 53705.